MAUDE Adverse Event Report: COVIDIEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIA45AVM
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 03/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: egiaustnd egiaustnd endogia ultra univ std stap - (lot#p5l1128); egiaustnd egiaustnd endogia ultra univ std stap - (lot#p5l1130); egiaushort egiaushort endogia ultra univ sht stap - (lot#p5l1199); unknown egia su unknown endo gia sulu - (lot#unknown); unknown egia su unknown endo gia sulu - (lot#unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during an open left nephrectomy, while attempting to staple vascular tissue, the three manual staplers did not fire despite the surgeon being able to press the green safety button and squeeze the handle.The procedure was extended by approximately 45 minutes due to these firing issues.Suturing was performed as a staple line replacement to address the situation.
 
Additional Manufacturer Narrative
Additional information: d1, d3 (street1, mfr city, mfr region, postal code), d4 (model#, catalog#, expiration date, lot#, unique identifier (udi)#), d8, d10, g3, g4 (pma / 510(k)#), h4 d10 concomitant products: egiaustnd egiaustnd endogia ultra univ std stap - (lot#p5l1128); egiaustnd egiaustnd endogia ultra univ std stap - (lot#p5l1130); egiaushort egiaushort endogia ultra univ sht stap - (lot#p5l1199); egia45avm, egia45avm egia 45 artic vasc med sulu - (lot#p5j0901); egia45avm, egia45avm egia 45 artic vasc med sulu - (lot#p5j0901) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce,pr CT 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce,pr CT 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24664462
Report Number1219930-2026-01855
Device Sequence Number9289590
Product Code GDW
UDI-Device Identifier10884523003178
UDI-Public(01)10884523003178(17)300831(10)P5J0901(20)07
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEGIA45AVM
Device Catalogue NumberEGIA45AVM
Device Lot NumberP5J0901
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer04/17/2026
Initial Report FDA Received Date03/23/2026
Supplement Report FDA Received Date04/23/2026
Date Device Manufactured09/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NOTE ON H11.
Patient SexUnknown